Some help please.i

I have been supplementing with sublingual b12. I have managed to raise my levels from 250 to 2000. Had bloods drawn a week ago and doc has phoned very concerned at the high level. The problem is i feel so much better with my numbers high. Before supplementing i had problems with frequent urination which completly vanished after supplementing. my question is why do i need my levels so high to feel well and why do my symptoms reappear when i stop for a few days?.


6 Replies

  • Ah that is a question that is very difficult to answer, it just is the case that some seem to need their serum B12 levels much higher than others to feel well, why, could be to do with functional deficiencies/ dependencies as in enough B12 in serum but its not getting where it is used in tissue. That process needs al sorts of steps and enzymes and reactions, far to complex for me to explain. This paper explains a bit about functional B12 def , or dependency, see:

  • Marre, may be me but I couldn't get the link to work - would be interested to read the article.

  • Weird,that is the second link not working on HU, works fine from PAS old forum; here it is again:

  • Ok its in this topic, 14th post:if this works I do not know either,


    Does not work, you have to go to old PAS forum board select info and research section and find the topic called links information subacute degeneration of the spinal cord, about 14th topic down.

  • Can't answer on why some of us need to keep our levels really high - I had blood test done just over a week ago and picked up the results on Wednesday - Serum B12 was marked as above 2000 but with the note 'no action' - don't know if that note came from the testing centre or from the GP as I was expecting it to be high and had sort of been expecting to be told that it was too high so it was a pleasant surprise not to have that reaction. (I'd taken 2.5mg nasally in the morning before the blood test had been booked so would probably have been a bit shocked if it hadn't come out high) ... and for me the symptoms start to come back within 24 hours of a maintenance shot - so you really aren't alone.

    You can't overdose on B12 - hydroxocobalamin is used to treat cyanide poisoning by administering 5g in saline over 15 minutes - that is 5000x the dose you receive in a loading or maintenance shot, with a repeat dose after 30 minutes if needed.

    There are no identified problems with having high levels of B12 - there was one study in Sweden (I think) that showed a significant correlation between cancer and patients receiving B12 therapy but no direct causal link has been established and as all of the patients would have been B12 deficient at one point - a condition that is known to put you at higher risk of developing cancer because of the part B12 plays in healthy cell reproduction - the suspicion is that it is the indirect link to B12 deficiency that is the causal relationship.

    Although this is a US site (equivalent of NICE for the US) the following link might be useful in dealing with your doctors concerns.

    start of third paragraph

  • Hi Annette, you have no idea how cheering it is for me to read that B12 helped your frequent urination. Sorry, that's really not a tea party topic, but I had 'urge incontinence' too, in that if I went out in the cold or I needed to go to the bathroom, I REALLY needed to go. As soon as I started B12 sublingual, and then injections from the doc, it improved greatly. Not something I was expecting at all. Now that it's been 4 weeks since my last injection things have deteriorated somewhat again. But the really depressing part is my doc doesn't believe me and just smiles sceptically at me and thinks it's all placebo effect. I've tried everything to get through to him and am due to see him again tomorrow, where I'm going to try and argue for monthly injections to help with my pain but I have very poor hopes of convincing him. I think it's going to have to be self-treatment. Sigh.

You may also like...